MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Model Number RBYPOD5-A
Medical Device Problem Codes Failure to Fold (1255); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the inferior mesenteric artery using pod coils, a lantern delivery microcatheter (lantern) and a non-penumbra catheter.It was noted that the patient anatomy was tortuous.During the procedure, the physician successfully placed a pod coil in the target location using the lantern.The physician then advanced the next pod coil into the target location, but it would not take its intended shape.The physician made several attempts to retract and reposition the pod coil and lantern.Subsequently, in one of the attempts, the pod coil became stuck at the distal end of the lantern.It was reported that the physician experienced resistance while using the pod coil.Therefore, the pod coil and lantern were removed together.The procedure ended at this point after the physician confirmed that the coil embolization was achieved with the pod coil that was previously implanted.There was no report of an adverse effect to the patient.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12871424
Report Number3005168196-2021-02684
Device Sequence Number12247815
Product Code HCG
UDI-Device Identifier00814548019604
UDI-Public00814548019604
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/24/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYPOD5-A
Device Catalogue NumberRBYPOD5
Device Lot NumberF103994
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2021
Initial Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005